Alert archive / New York / Frost Advisories in 2012

Frost Advisory 4, NWS Binghamton, NY

May 5, 2012Oneida County, New York

NWS Binghamton, NY issued this frost advisory at May 5, 2012, 1:38 PM EDT for Oneida County, New York. It took effect at May 6, 2012, 3:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 5, 2012, 1:38 PM EDT (17:38 UTC)
In effect from
May 6, 2012, 3:00 AM EDT
Expired
May 6, 2012, 8:00 AM EDT
In force
5 hr
Issued by
NWS Binghamton, NY

County Oneida County, NY

The radar

The Ft Drum radar (KTYX), 60 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 5.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
599 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

389 
WWUS71 KBGM 051738
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
138 PM EDT SAT MAY 5 2012


NYZ009-061300-
/O.NEW.KBGM.FR.Y.0004.120506T0400Z-120506T1300Z/
NORTHERN ONEIDA-
INCLUDING THE CITY OF...BOONVILLE
138 PM EDT SAT MAY 5 2012

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
SUNDAY. 

* LOCATIONS...NORTHERN ONEIDA COUNTY.

* HAZARDS...PATCHY FROST FORMATION.

* TEMPERATURES...LOWER TO MIDDLE 30S.

* TIMING...BEST CHANCE OF FROST BETWEEN 2 AM AND 8 AM.

* IMPACTS...SENSITIVE OUTDOOR PLANTS SHOULD BE COVERED OR BROUGHT
  INSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

PADAVONA
1 follow-up statement
882 
WWUS71 KBGM 060205
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
1005 PM EDT SAT MAY 5 2012

NYZ009-061200-
/O.EXT.KBGM.FR.Y.0004.120506T0700Z-120506T1200Z/
NORTHERN ONEIDA-
INCLUDING THE CITY OF...BOONVILLE
1005 PM EDT SAT MAY 5 2012

...FROST ADVISORY NOW IN EFFECT FROM 3 AM TO 8 AM EDT SUNDAY...

* LOCATIONS...NORTHERN ONEIDA COUNTY.

* HAZARDS...PATCHY FROST FORMATION.

* TEMPERATURES...LOW TO MID 30S.

* TIMING...BEST CHANCE OF FROST BETWEEN 3 AM AND 8 AM.

* IMPACTS...SENSITIVE OUTDOOR PLANTS SHOULD BE COVERED OR 
  BROUGHT INSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

JAB

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this frost advisory went out at May 5, 1:34 PM EDT, 4 minutes earlier.

Area forecast discussion, May 5, 1:34 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
134 PM EDT SAT MAY 5 2012

.SYNOPSIS...
HIGH PRESSURE WILL BRING COOL AND DRY WEATHER TO NY AND PA THROUGH
SUNDAY NIGHT. A SLOW MOVING FRONT WILL ARRIVE MONDAY MORNING,
BRINGING SHOWERY WEATHER TO OUR REGION THROUGH MUCH OF THE COMING
WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
LATEST MODEL GUIDANCE SUGGESTS COOL/DRY CANADIAN AIR WILL PLUNGE
INTO UPSTATE NY OVERNIGHT, WITH A FAIR DEGREE OF LOW LEVEL
MOISTURE HANGING TOUGH ACROSS OUR PA COUNTIES.

THE LOWER MOISTURE SHOULD SUPPORT TEMPERATURES FOR MOST OF THE
SOUTHERN HALF OF OUR FA, BUT AREAS TO THE NORTH WILL BE PRONE TO
PATCHY FROST. THIS WILL BE ESPECIALLY TRUE OVER NORTHERN ONEIDA
COUNTY, WHERE TEMPS WILL FALL INTO THE LOWER 30S IN SPOTS.

WITH THIS MIND...WE WILL ISSUE A FROST ADVISORY FOR NORTHERN
ONEIDA COUNTY.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...
HIGH PRESSURE WILL CONTINUE THROUGH THE REMAINDER OF THE WEEKEND.
WITH CLOUD COVER WANING THROUGH THE NIGHT TONIGHT, RADIATIONAL
COOLING WILL ALLOW LOW TEMPERATURES TO BE AROUND 40 DEGREES OVER
NY AND MID TO UPPER 40S IN NEPA. SOME OF THE VALLEYS THAT ARE
NORMALLY COOLER, MAY SEE TEMPS IN THE MID TO UPPER 30S. THIS COULD
ALLOW SOME FROST TO DEVELOP. CURRENTLY NOT FORECASTING ANY
WIDESPREAD AREAS IN THIS TEMPERATURE RANGE, SO NO HEADLINES ARE
BEING RAISED AT THIS TIME. HOWEVER, IF TODAYS MODELS RUNS INDICATE
LOWS EVEN A COUPLE DEGREES LOWER, THEN HEADLINES FOR FROST MAY BE
ISSUED FOR THOSE COUNTIES. BUT AGAIN, CONFIDENCE IS LOW ATTM.

SUNDAY WILL BE JUST A LITTLE WARMER THAN SATURDAY, WITH HIGHS IN
THE LOW 70S IN MANY LOCATIONS. DEW POINTS WILL BE FAIRLY LOW,
ALLOWING FOR RH VALUES IN THE 30 PERCENT RANGE.

THE NEXT POTENTIAL FOR RAIN WILL COME MID DAY MONDAY. THIS WILL BE
CAUSED BY A LOW PRESSURE SYSTEM CURRENTLY DEVELOPING IN THE
CENTRAL PLAINS. THIS LOW WILL MOVE EASTWARD THROUGH SUNDAY NIGHT.
A WARM FRONT ASSOCIATED WITH THIS LOW WILL APPROACH THE CWA MID
DAY MONDAY. MODELS ARE STARTING TO COME INTO AGREEMENT, BUT STILL
HAVE SOME DIFFERENCES. SO THERE IS A LITTLE UNCERTAINTY WITH
THIS, MAINLY IN COVERAGE OF THE PRECIPITATION. THE GFS AND ECMWF
ARE BOTH GIVING BETWEEN THREE QUARTERS OF AN INCH AND AN INCH
OVERNIGHT MONDAY INTO TUESDAY MORNING.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
BIG DIFFERENCES BETWEEN LAST NIGHT'S EURO AND NEW GFS. BOTH
INDICATE A GENERAL TROFINESS IN THE EASTERN CONUS, BUT GFS IS MORE
INTENSE WITH AN UL STORM SYSTEM SPINNING OVER SOUTHERN ONTARIO THE
ENTIRE PERIOD.

SO THE FORECAST PERIOD LOOKS TO BE UNSETTLED, WITH TEMPS
POTENTIALLY COOLER THAN NORMAL BY DAY DUE TO SHOWERS AND CLOUDS.

OPTED TO LEAN TOWARD THE HPC GUIDANCE WHICH TOOK BOTH RUNS INTO
ACCOUNT, BUT HEDGED A LITTLE WARMER ON THE TEMPS.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
LL MOISTURE HAS RESULTED IN SOME LOW SC CIGS IN THE IFR RANGE AND
HILLTOP FOG. GOOD DRY AIR ADVECTING SWRD TODAY ALONG WITH HTG WILL
MIX OUT THE CLDS AND FOG AND ALLOW FOR UNLIMITED CIGS AND VSBYS
LTR THIS MRNG. VFR CONDS WILL CONT THRU THE END OF THE TAF PD. LGT
WINDS THIS MRNG WILL BECOME NLY AT ARND 10 KTS TODAY. WINDS BECOME
LGT AGAIN AFT DARK AS WE DECPL.

.OUTLOOK...

SUN-MON...MAINLY VFR.

MON NGT-WED...POSSIBLE MVFR WITH -SHRA ACTIVITY.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM EDT SUNDAY FOR
     NYZ009.

&&

SYNOPSIS...DJP
NEAR TERM...DJP
SHORT TERM...DJP
LONG TERM...DJP
AVIATION...DGM
Hazardous weather outlook, May 5, 3:23 AM EDT, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
323 AM EDT SAT MAY 5 2012

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-060730-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
323 AM EDT SAT MAY 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

WHILE LOW TEMPERATURES FOR SUNDAY MORNING ARE FORECAST TO BE IN
THE UPPER 30S TO LOW 40S...IT IS POSSIBLE THAT LOCALIZED AREAS IN
UNSHELTERED VALLEYS MAY SEE TEMPERATURES A FEW DEGREES COLDER. THIS
WOULD ALLOW THE CHANCE FOR FROST TO DEVELOP IN THOSE LOCALIZED
AREAS...WHICH MAY BE DAMAGING TO SENSITIVE PLANTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in New York, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.